MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CPS SHORT ANCHOR PLUG 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CPS SHORT ANCHOR PLUG 10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: unknown - unknown drill guide - unknown.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that while trying to align the drill guide and the anchor plug during surgery, the drill bit seized with the guide and the drill bit fractured.Staff were unsure if the guide or the anchor plug was not lining up evenly with the drill bits through the boom and anchor in-situ.The surgery was not completed with any second devices.There were no foreign bodies retained.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 32-472711 - cps shrt sm drill guide 5 hole - (b)(6).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product found the drill bit was seized within the drill guide.The fluted end of the drill bit is bent and the fractured end containing the quick connect was not returned.Additionally, the drill bit has heavy galling/striations and damage.It¿s unknown if the shaft damage towards the quick connect end occurred during use or post fracture when trying to remove the drill from the guide.The drill diameter was measured in the undamaged areas and found to be within specifications to fit through the guide holes.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CPS SHORT ANCHOR PLUG 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18553841
Report Number0001825034-2024-00136
Device Sequence Number7597587
Product Code KWA
UDI-Device Identifier00880304461659
UDI-Public(01)00880304461659(17)330607(10)65740319
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K062998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number178552
Device Lot Number65740319
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer01/25/2024
07/22/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date02/06/2024
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H10.
Patient Age15 YR
Patient SexPrefer Not To Disclose